How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site.
    Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask Dr. Drew Your Own Question
Dr. Drew
Dr. Drew, Veterinarian
Category: Vet
Satisfied Customers: 16846
Experience:  Small Animal Medicine and Surgery
6340741
Type Your Vet Question Here...
Dr. Drew is online now

My dog is being sick since Wednesday, he can't keep food down,

Customer Question

My dog is being sick since Wednesday, he can't keep food down, a bottle of Medcam was left out and he bit it until nothing was left in the bottle, there was only a very small amount left in it. What can I do?
Submitted: 2 years ago.
Category: Vet
Expert:  Dr. Drew replied 2 years ago.
Dr. Drew :

Hello, thanks for your question today! I am Dr. Drew, and I am a licensed veterinarian. I'll be happy to help you in any way I can.

Dr. Drew :

An overdose of Metacam is a very serious matter.

Dr. Drew :

Mild overdoses can cause significant digestive irritation and ulcers,

Dr. Drew :

and larger overdoses can cause kidney damage and kidney failure.

Dr. Drew :

Vomiting can be a sign of any of these possibilities.

Dr. Drew :

Therefore, I must urge you to seek veterinary attention today, so that George can have some blood and urine tests done to see if the kidney function is impaired.

Dr. Drew :

If so, he will need to be aggressively treated with intravenous fluids, and kept in the hospital for several days.

Dr. Drew :

I would not recommend trying to treat this problem at home,

Dr. Drew :

for kidney damage can be fatal if not managed properly.